Does Sustiva + Epzicom cause facial wasting?
May 27, 2008
I just recently switched from Atripla to Sustiva+Epzicom and am concerned about facial wasting. I was switched due to increased liver and kidney function, after they return to normal, maybe in a year or two will I be able to switch back to Atripla? Will it still work? I took atripla for two years and everything was fine until recently.
Response from Dr. Pierone
Sustiva and Epzicom should not be more likely to cause facial lipoatrophy than Atripla so things should work out. Since the Atripla was changed due to side effects it seems unlikely that you will be going back to this medication in the future. However, new medications like Isentress and second generation NNRTIs like Intelence offer the promise of less toxicity compared with current therapy.
Thanks for posting and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Tingling Lips After Oral Sex On A Woman What Are The Chances Of HIV
- Can Mucous In Stool Be An Std?
- Can You Get Genital Warts On The Labia Minor?
- What Kind Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat?
- Can You Get Hiv From Sucking A Woman's Breasts?
- Do Modern Elisa Hiv Tests Detect O And N Strains?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.